| Catalog Number |
CDH33B |
| Medical Device Problem Codes |
Failure to Fire (2610); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 8/14/2025.D4 batch # unk attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was the firing sequence started but not completed? if yes: did the device deliver any staples? if yes, were the staples formed properly? what was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? if yes, was the staple line complete? was the backlight lit? were there two complete tissue donuts? was it a partial cut? if so what was cut partially, washer or tissue? if yes/no, was there any issue with the cut is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event?.
Event or Problem Description
It was reported that during an anterior resection the circular stapler didn't fire and create anastomosis.
Additional Manufacturer Narrative
(b)(4).Date sent 10/3/2025 d4 batch #898c32 investigation summary the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the cdh33b device arrived with no apparent damage.The anvil was received with a washer uncut and on the device one casing half washer was present and there was no staples present, indicating that the device achieved a full firing stroke.Due to staples were not present on the device is possible that the returned anvil does not belong to the returned device since anvils are interchangeable with the same product.The device was reloaded with staples, the returned anvil with washer uncut was placed on the device and it was tested for functionality.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device fired as expected and it was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 898c32, and no non-conformances were identified.